Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
131 Doctors are Online

Can chemo therapy cause mental illness or brain damage ?

Mrs Donna Faulkner can chemo therapy cause mental illness or brain damage patient being taken to court by daughter cancer survivor 3x heart patient epilepsy PAD breathing/lung problems one kidney 63 years old divorced due to daughter break breakup (35 yrs married)
Asked On : Mon, 28 Mar 2011
Answers:  3 Views:  298
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
  User's Response
can chemo therapy cause mental illness or brain damage
Answered: Mon, 28 Mar 2011
Psychiatrist Dr. AGRAWAL Ravindra's  Response
Chemotherapy can cause depression, headaches, difficulty in concentration & memory.
Plus it is very likely to have psychological effects due to loss of hair, loss of appetite, anorexia, oral sores and generalised weakness.
Again cancers themselves (for which chemo is being given) are known to cause depression.

Dr Ravindra Agrawal
Answered: Fri, 19 Aug 2011
I find this answer helpful

1 Doctor agrees with this answer

General & Family Physician Dr. Jitender Chauhan's  Response
Hello, welcome to HCM. Depending on the chemotherapeutic agent used there are definitive side effects on brain. It's already known that chemotherapy can be associated with some cognitive side effects in humans, including memory loss and poor concentration. Apart from it the other side effects on body also have a psychological side effect on patient.
Answered: Wed, 31 Aug 2011
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor